Maybe you are feeling crappy because of being hypothyroid. What symptoms do you have? What are your thyroid related test results and reference ranges shown on the lab report?
My T4 was 11.4 (normal range 12-25) and TSH was .33 (normal range .3-5). I know that the exhaustion and such is likely from still being slightly hypo, but just wondering if there could also be side effects from the medication?
You really should make sure they always test you for both of the biologically active thyroid hormones, Free T4 and Free T3. Free T3 actually correlates best with hypo symptoms, while Free T4 and TSH do not correlate at all. Just from your symptoms and your Free T4, that is strong evidence of you being hypothyroid and in need of reducing your tapazole dose. Many members here say that relief from hypo symptoms required Free T4 around the middle of is range, and Free T3 in the upper third of its range, as necessary to relieve symptoms. I would not worry about the possibility of side effects from the med when hypothyroidism is so evident.
I also meant to mention that hypo patients are frequently too low in the ranges for Vitamin D, B12 and ferritin. So, you should make sure to get those tested as well. D should be about 55-60. B12 in the upper end of its range and ferritin should be about 70 minimum, for optimal results.
Thanks! Yes, I'm having a difficult time because my doctor wants me to stay on these hyper meds for at least a year. I'm only taking the lowest dose, 5mg. If I can't tolerate the drugs, he wants me to do RAI. I'd like to suggest going off of the tapazole completely since I seem to be hypo but not sure about the swings between hyper and hypo with hashitoxicosis.
With Hashi's there is frequently a hyper phase at the start, followed by hypo. Sometimes there will be more cycles of hyper and hypo. I think it depends somewhat on the condition of the thyroid gland. Which makes me wonder how the doctor is so sure that it is Hashitoxicosis, and that it would result in more cycles of hyper and hypo? Has there been an ultrasound to determine the condition of your thyroid gland?
Hard to imagine that your small dose of 5 mcg of Tapazole is holding off hyperthyroidism. And you know that it is causing hypothyroidism, based on your symptoms and your Free T4 even being below the range. If it were me I think I would ask the doctor to go off the Tapazole. Tell him you just want your Free T4 back at the middle of its range and your Free T3 above the middle of its range, so that you don't have hypo symptoms.